MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PRIM TIB BASEPLATE - CEMENTED; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PRIM TIB BASEPLATE - CEMENTED; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5520-B-300
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 10/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that, during a tka, our sales staff noticed a scuff on the tibial tray.A spare was used instead.
 
Additional Manufacturer Narrative
An event regarding an appearance issue (scratch marks) involving a triathlon baseplate was reported.The reported event was confirmed based on evaluation of the returned device.Method & results: device evaluation and results: review of primary cemented fixed bearing baseplate component, catalogue # 5520-b-300, lot code hxa3l confirmed three parallel lines on the baseplate surface.Characterisation using stereo microscopy and electron microscopy confirmed lines were due to plastic deformation of the metal.No evidence of foreign or embedded material was observed in the deformed areas that would indicate a potential cause of the deformation.Clinician review: no medical records were received for review with a clinical consultant device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: review of primary cemented fixed bearing baseplate component, catalogue # 5520-b-300, lot code hxa3l confirmed three parallel lines on the baseplate surface.There are three parallel marks approximately 13433 ¿m in length and each line approximately 400-500 m in width.Stereo microscope examination confirmed the damage on the surface to be mechanical deformation of the surface.No evidence of foreign or embedded material was observed in the deformed areas that would indicate a potential cause of the deformation.The product manufacturing cell representative (baseplates) reviewed the event and thoroughly investigated all process steps that the baseplate passes through after component blasting i.E.Final inspection prior to transfer to the packaging cell.Following an investigation into the tools at final inspection, it was concluded that there is no tooling that could have caused this defect.See attached memo.The product manufacturing cell representative (packaging) reviewed the event and thoroughly investigated all process steps that the baseplate passes through i.E.The amsonic line and metals clean room (inner & outer blister).The provided memo concluded: the clean & passivate or skin pack & cut process does not provide an opportunity for a part to be scuff or marked similar to that identified on the customer complaint part.Furthermore, there were no events listed in the pass down notes or on the pemac history that indicated that the product could have got damaged, when this batch was processed through the packaging cell.Finally, operators involved in processing the batch, do not recall the scuff mark or any event that could have led to this event.See attached memo.While the event itself was confirmed, the exact cause of the event could not be determined.As detailed above, evaluation of the markings on the returned part by a materials engineer indicated no evidence of foreign or embedded material was observed in the deformed areas that would indicate a potential cause of the deformation.A thorough evaluation of the impacted manufacturing areas was also undertaken and again, could not determine any source of the reported issue within the manufacturing facility.It must be noted that the inner blister of the product was opened prior to identification of the reported issue.No further investigation for this event is possible at this time, should additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TRIATHLON PRIM TIB BASEPLATE - CEMENTED
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9322950
Report Number0002249697-2019-03766
Device Sequence Number16245900
Product Code MBH
UDI-Device Identifier07613327050318
UDI-Public07613327050318
Combination Product (Y/N)N
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model Number5520-B-300
Device Catalogue Number5520-B-300
Device Lot NumberHXA3L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2019
Initial Date Received by Manufacturer 10/17/2019
Supplement Date Received by Manufacturer01/09/2020
Initial Report FDA Received Date11/14/2019
Supplement Report FDA Received Date02/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;